Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 29, NWS Wichita, KS

September 15, 20066 counties in Kansas

NWS Wichita, KS issued this wind advisory at Sep 15, 2006, 2:07 PM CDT for 6 counties in Kansas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2006, 2:07 PM CDT (19:07 UTC)
Expired
Sep 15, 2006, 7:45 PM CDT
In force
6 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 151907
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
207 PM CDT FRI SEP 15 2006

KSZ032-033-047>050-160100-
/O.NEW.KICT.WI.Y.0029.060915T1907Z-060916T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
207 PM CDT FRI SEP 15 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SUSTAINED WINDS AROUND 30 MPH...WITH GUSTS BETWEEN 40 AND 50 MPH
ARE EXPECTED THIS AFTERNOON. A SLIGHT DECREASE IN WINDS IS
EXPECTED THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HOWERTON
1 follow-up statement
000 
WWUS73 KICT 160045
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
745 PM CDT FRI SEP 15 2006

KSZ032-033-047>050-160145-
/O.CAN.KICT.WI.Y.0029.000000T0000Z-060916T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
745 PM CDT FRI SEP 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

ISOLATED LOCATIONS MAY BRIEFLY REACH WIND ADVISORY CRITERIA
THROUGH THE EVENING HOURS ACROSS CENTRAL KANSAS. HOWEVER...MOST
LOCATIONS WILL REMAIN UNDER ADVISORY CRITERIA.

$$

ADK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 15, 3:31 AM CDT, 10 hours 36 minutes earlier.

Area forecast discussion, Sep 15, 3:31 AM CDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
331 AM CDT FRI SEP 15 2006

.DISCUSSION...

TODAY:
TWO ISSUES TO BE DEALT WITH:
1) WIND ADVISORY POTENTIAL THIS AFTERNOON PRIMARILY ACROSS WRN 1/2 OF
CENTRAL KS.
2) CONVECTIVE POTENTIAL OVER CENTRAL & SC KS.

LEAD 700-500MB SHORTWAVE EJECTING NE FROM ERN CO TO CENTRAL NEBRASKA
WILL INDUCE FURTHER DEEPENING OF SFC LOW POSITIONED NEAR WY/NE/SD
BORDER. WITH SOUTHERLY FLOW JUST OFF THE DECK OF 35-40 MPH OVER
CENTRAL KS...HAD PLANNED TO ISSUE WIND ADVISORY FOR THE FOLLOWING
CENTRAL KS COUNTIES: RUSSELL...BARTON...LINCOLN...ELLSWORTH & RICE.
HOWEVER UPON COORDINATING WITH NEIGHBOR WFOS (WHO HAVE OPTED NOT TO
ISSUE) WILL CHECK SWING ON THE WIND ADVISORY BUT ALERT SUCCESSOR TO
KEEP CLOSE VIGIL. AS THIS PATTERN EVOLVES...RICHER SFC-850MB MOISTURE
WILL SURGE N/NE FROM SWRN PLAINS ACROSS WRN & CENTRAL KS. EWD SURGE
OF SFC-850MB DRY LINE COUPLED WITH SUBTLY INCREASING MID-UPR DECK
DIFFLUENCE TO BE SUFFICIENT TO WARRANT ASSIGNING 20-25% CHANCE TSRA
TO WRN 1/2 FORECAST AREA.

TONIGHT:
AS OVERALL PATTERN CONTINUES GRADUAL EWD TRANSITION...TSRA CHANCES TO
INCREASE...ESPECIALLY OVER CENTRAL KS WHERE 40% ASSIGNED DUE CLOSER
PROXIMITY TO CONTINUED GRADUALLY INCREASING UPR DECK DIRECTIONAL DIV-
ERGENCE.

SATURDAY:
WITH VIGOROUS NEGATIVELY-TILTED UPR DECK TROF LIFTING NE ACROSS BOTH
DAKOTAS SFC-850MB DRY LINE SHOULD SURGE E TO ALONG WRN CORRIDOR BY
AFTERNOON. AS SUCH HAVE ASSIGNED 25-30% CHANCE TSRA TO BOTH CENTRAL &
SC KS.

SATURDAY NIGHT:
TSRA CHANCES TO INCREASE MARKEDLY AS INTENSE UPR DECK LOW PRESSURE
MOVES E ACROSS NRN PLAINS ENABLING COLD FRONT TO SURGE SE INTO KS.
TSRA CHANCES ARE GREATEST THIS PERIOD AS MOIST LOWER DECK CONVERGENCE
IS PRONOUNCED...ESPECIALLY ALONG NE CORRIDOR FROM KSLN TO COTTONWOOD
FALLS WHERE 50% ASSIGNED.

SUNDAY & SUNDAY NIGHT:
SE PROGRESS OF COLD FRONT TO BE WATCHED CLOSELY AS ALL FACETS OF
FORECAST NO DOUBT HINGE ON ITS POSITIONING. WITH DEEP UPR DECK LOW
SPINNING OVER THE DAKOTAS COLD FRONT SHOULD CONTINUE SE PUSH INTO SE
KS. POP FORECAST WILL REFLECT COLD FRONTAL POSITIONING WITH HIGHEST
POPS (50-60%) ASSIGNED TO SE KS. WITH COLD FRONT PROGGED TO EXIT SE
KS LATE SUNDAY EVENING...HAVE SHARPENED POP GRADIENT...INCREASING SE
KS CHANCES TO 40-50% WITH EMPHASIS ON 7PM-12MID PERIOD.

MONDAY-TUESDAY:
WITH INVERTED SFC RIDGE SURGING SE ACROSS NRN & CENTRAL PLAINS COOL
PERIOD SLATED FOR ALL OF FORECAST AREA. INHERITED TEMPERATURES (LOWS
45-50F & HIGHS IN LWR 70S) RETAINED.
ES

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    88  71  93  63 /  20  30  20  40
HUTCHINSON      89  70  93  61 /  20  30  30  40
NEWTON          88  70  92  63 /  20  30  30  40
ELDORADO        88  70  92  64 /  10  30  20  40
WINFIELD-KWLD   89  71  94  65 /  10  20  20  40
RUSSELL         89  69  93  58 /  30  40  30  40
GREAT BEND      89  69  93  58 /  20  40  30  40
SALINA          89  70  93  60 /  20  40  30  50
MCPHERSON       89  70  93  61 /  20  30  30  50
COFFEYVILLE     89  69  92  69 /   5  10  20  30
CHANUTE         89  69  91  69 /   5  20  20  30
IOLA            88  69  90  69 /   5  20  20  40
PARSONS-KPPF    89  69  91  69 /   5  10  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 15, 6:25 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
625 AM CDT FRI SEP 15 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-161230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
625 AM CDT FRI SEP 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL AND SOUTH CENTRAL
KANSAS TODAY AND TONIGHT...WITH STRONG STORMS POSSIBLE WEST OF A
MARION TO WICHITA TO WELLINGTON LINE. THERE IS A SLIGHT RISK FOR
SEVERE STORMS...FROM LATE THIS AFTERNOON THROUGH THE EVENING
HOURS...FOR AREAS MAINLY WEST OF A SALINA TO HUTCHINSON TO ATTICA
LINE. DAMAGING WINDS TO 70 MPH AND HAIL UP TO GOLF BALL SIZE WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF CENTRAL AND SOUTH
CENTRAL KANSAS ON SATURDAY...WITH A FEW THUNDERSTORMS POSSIBLE IN
SOUTHEAST KANSAS. A FEW THUNDERSTORMS MAY BE SEVERE WITH BOTH HAIL
UP TO THE SIZE OF QUARTERS AS WELL AS WINDS AROUND 60 MPH.

ON SATURDAY NIGHT...THE CHANCES OF THUNDERSTORMS WILL INCREASE
OVER ALL AREAS...AS A STRONG COLD FRONT SURGES SOUTHEAST ACROSS
CENTRAL AND SOUTH-CENTRAL KANSAS. THESE THUNDERSTORMS MAY BE
SEVERE WITH BOTH LARGE HAIL UP TO THE SIZE OF QUARTERS AS WELL AS
DAMAGING WINDS AROUND 60 MPH.

ON SUNDAY...THUNDERSTORMS ARE LIKELY OVER MOST OF SOUTHEAST KANSAS
WITH A CHANCE OF THUNDERSTORMS OVER ALL OF SOUTH-CENTRAL AND MOST
OF CENTRAL KANSAS. OVER PRIMARILY SOUTHEAST KANSAS...THE
THUNDERSTORMS MAY BE SEVERE WITH BOTH LARGE HAIL AND DAMAGING
WINDS...WHILE OVER MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS...SOME
THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WINDS AROUND 50 MPH.

ON SUNDAY EVENING...THERE IS A GOOD CHANCE THE THUNDERSTORMS WILL
CONTINUE OVER MOST OF SOUTHEAST KANSAS...WHERE THE THUNDERSTORMS
MAY BE SEVERE WITH BOTH LARGE HAIL AND DAMAGING WINDS. IN THAT
PART OF SOUTH-CENTRAL KANSAS GENERALLY ALONG...AND SOUTHEAST...OF
A LINE FROM MARION TO ANTHONY...THE THUNDERSTORMS ARE NOT FORECAST
TO BE EITHER STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF CENTRAL KANSAS...MAINLY WEST OF A
SALINA TO HUTCHINSON TO ATTICA LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/ES

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.